TIME TO CHANGE OR WAIT?
Aug 13, 2006
I started treatment 5 months ago with a CD4 200 and VL >100,000. I opted for Sustiva and Truvada but at the time didn't really know much about any medication.The side effects have been minimal with only occasional disturbed sleep. I occasionally take Lorazepam 1 mg for this. Over the last 5 months, my blood results have shown a drop in VL to 1600, 300 and at week 20 down to 200. My CD4 has not really moved fluctuating between 240 and 330. My CD4% has never even been mentioned before. From info I have since read it seems that my VL should now be <50 and my CD4 should have increased instead of just doing nothing. I next see my Dr at week 26 and wonder if I should suggest changing medication, maybe I'm resistant already dispite 100% adherence and drug resistance testing done in the beginning. But I have read how easy it is to become resistant to Sustiva. I am reluctant to change however because of the few side effects I experience plus the "newness" of the drugs. Do you suggest I wait a bit longer to discuss change? If so, how long do I wait before changing. Also if I do change what do you recommend I change to ? As I do not want the facial wasting which is associated to some of the meds available. Could you please keep your answer as simple as possible as at times I find the information we are given overwhelming. I would rather you suggested actual medicines rather than groups of them. Thank You. BTW I am in the UK but assume most if not all meds you have we also have. We also have a horrible thing called "patient choice" where we choose the medication from the recommendations. I don't want that choice as I don't feel knowledgeable enough to make that decision. But obviously I need as much info as you can provide. Thanks Again.
Response from Dr. Conway
Based on the information you have given me, I would advise you to stay on the current regimen for now. There was no resistance to any drugs at the beginning of treatment, you are adherent and you are not experiencing any side effects. Especially in people with a high viral load before treatment is started (as was the case for you), it may take many months to get the viral load to undetectable. As long as it continues to go downwards, I would persist. The CD4 count response to therapy is quite variable, and I would not draw any conclusions on the efficacy of your regimen based on this, at least not yet. So stay the course, keep taking your pills, and wait for the next viral load test result.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Odds Of Getting HIV French Kissing
- Sex With Stripper Do I Need To Get Tested For HIV
- Is Groin Pain An Acute Symptom Of HIV?
- Is Itchy Skin A Symptom Of Acute HIV Infection?
- Black Spots After Open Mouth Kissing Worried I Have HIV
- Headache After Anal Sex With Condom Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.